MAUDE Adverse Event Report: COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL

COOK INC COOK® SINGLE-USE HOLMIUM LASER FIBER; GEX LASER INSTRUMENT, SURGICAL
Catalog Number HLF-S550-HSMA
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k124030.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the cook® single-use holmium laser fiber broke inside the scope.An alternative fiber was opened and used to complete the procedure as intended.There were no adverse consequences to the patient as a result of this reported issue.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the cook® single-use holmium laser fiber was not returned for evaluation.No photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A review of complaint history, the device history record, the instructions for use, manufacturing instructions, quality control data, and trends was conducted.A review of the device history record found no non-conformances related to the fracturing of the laser fiber.A review of complaint history revealed this to be the only complaint associated with lot number 7754382.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality; device integrity prior to shipping.This device is shipped with instructions for use (ifu).As found in the precautions section: a number of different factors affect the life of any particular fiber, including: extending lasing at high power.Continuous lasing with the fiber tip in contact with tissue.Improper handling poor lasing beam alignment of focus never subject fiber optics to sharp bends in handling, use, or storage.Always keep connector-end dry and free from contaminants.Discard any fiber optic assembly that is cracked or broken, or does not meet minimum transmission standards.Do not exceed recommended power limits.With the information available the definitive cause of the damaged fiber is undeterminable.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
COOK® SINGLE-USE HOLMIUM LASER FIBER
Common Device Name
GEX LASER INSTRUMENT, SURGICAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7384842
Report Number1820334-2018-00948
Device Sequence Number1031045
Product Code GEX
UDI-Device Identifier00827002252967
UDI-Public(01)00827002252967(17)200316(10)7754382
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberHLF-S550-HSMA
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/10/2018
Initial Report FDA Received Date03/30/2018
Supplement Report FDA Received Date05/11/2018
Patient Sequence Number1